advertisement
Question
Posted by: Catherine | 2005/07/24

Vitamin E

Hi Doc,

I am 24 years old and am on Concor for my hypertension. I have family history of heart disease (my gran had a stroke at the age of 70 and my sister had a stroke at the age of 27) so therefore I have been watching my blood pressure and have been on Concor for about 6 months now. I am leading a healthy lifestyle by eating properly and drinking Vitamin tablets. I have been taking Vital Evening Primrose Oil - which I belive also helps relieve the awful effects of PMS and recently read an article where somebody was on Warfarin and was advised against taking Vitamin E as it can cause additional blood thinning.

So therefore my question is that the Evening Primrose Oil contains 10lu of Vitamin E - can I still continue with it or would you advise that I stop.

Thanks for a great forum

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageArchive


Dear Catherine,

Warfarin is a difficult drug for patients to live with, because of its many interactions with “ordinary “substances, like the components of foodstuffs.

Concor, luckily for you, is different. This is a beta-blocker used to lower pulse rate and blood pressure. It is affected by interactions with other substances, but these are largely other drugs. Aspirin and non-steroidal anti-inflammatories like Voltaren or Myprodol, to name just two of the many, can decrease Concor’s anti-hypertensive effect. In the realm of foodstuffs, the only really important ones to watch out for are ginseng and ginko. These both raise blood pressure, so are best avoided in patients who already have a BP problem. I can find no mention anywhere of Vit E causing a problem. In any case, the dose you are taking is very small, so I cannot see any problems arising from it.

Keep up the good lifestyle.

HeartDoc

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement